MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF421B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377); Implant Pain (4561)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, revision surgery was performed.2 stage procedure as likely to be infected.Primary surgery was performed on (b)(6) 2022 with ascend flex and reverse ii implants.All implants were removed and pictured.A cement spacer was placed in.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned but evidence was provided, which matches the alleged failure.A device inspection was not possible since the affected device was not returned.From the provided pictures taken just after the devices explantation (soiled implants), we can observe the presence of soft tissues on the removed sphere and stem.No additional information could be observed.Since data, pictures of the extracted implants and x-rays were provided, the opinion of a medical expert was sought and stated as follows the images show the bone resorption clearly.Since the resorption is at the articular side of the bone only (the most proximal part of the humerus and most medial part of the glenoid) it is very suspect for infection.The pattern of bone resorption is consistent with a chronic infection.The implants are well-positioned and well-fixed in the remaining areas with implant-bone contact, as shown by the bone apposition on the humeral component device after extraction.Chronic infection is the most likely root cause of the bone resorption, no loosening, however.In most cases skin bacteria that are introduced during the initial surgery (such as most commonly cutibacterium acnes in males) are the cause of such infections.It is known that typically after several years these infections may become clinically active.Please note that we have no proof of living bacteria since there is no report of any intraoperative cultures that are usually taken.Therefore, root cause of the infection cannot be clearly determined here.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine clearly the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that, revision surgery was performed.2 stage procedure as likely to be infected.Primary surgery was performed on (b)(6) 2022, with ascend flex and reverse ii implants.All implants were removed and pictured.A cement spacer was placed in.It was further reported, the patient had pain and surgeon ordered x-rays (these were attached in my submission) and surgeon noticed bone reabsorption.Did not expect infection as no pathology tests indicated it.However in revision surgeon there was strong evidence of infection with pus and infected tissue.

Brand Name
TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23870834
Report Number3000931034-2025-00684
Device Sequence Number20163279
Product Code KWS
UDI-Device Identifier03700434021516
UDI-Public(01)03700434021516(11)220407(17)270407(21)AE3545003
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF421B
Device Lot NumberAE3545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale